Hepatitis E virus infection in a patient with suspected drug-induced liver injury

A 58 years old woman, known case of multiple sclerosis, was referred to the acute medical assessment unit for worsening liver function. She was recently started on a new drug (fingolimod) for multiple sclerosis. After excluding common causes of acute hepatitis in the community, a working diagnosis of drug-induced liver injury was made. When liver enzymes kept rising, further investigations were carried out, which revealed acute hepatitis E virus (HEV) infection. This finding was unexpected, as this patient had no risk factor to acquire HEV infection and there was not a single case of HEV diagnosed in our hospital since long time. This case report highlights certain issues like, considering rarest possible diagnosis when meeting such clinical case, concern over the infections which were once thought confined to the developing countries and inclusion of HEV workup in the cases of acute hepatitis when baseline workup is inconclusive.

from #ORL-AlexandrosSfakianakis via simeraentaxei on Inoreader http://ift.tt/2kcBfAn



Εισάγετε τα παρακάτω στοιχεία ή επιλέξτε ένα εικονίδιο για να συνδεθείτε:

Λογότυπο WordPress.com

Σχολιάζετε χρησιμοποιώντας τον λογαριασμό WordPress.com. Αποσύνδεση / Αλλαγή )

Φωτογραφία Twitter

Σχολιάζετε χρησιμοποιώντας τον λογαριασμό Twitter. Αποσύνδεση / Αλλαγή )

Φωτογραφία Facebook

Σχολιάζετε χρησιμοποιώντας τον λογαριασμό Facebook. Αποσύνδεση / Αλλαγή )

Φωτογραφία Google+

Σχολιάζετε χρησιμοποιώντας τον λογαριασμό Google+. Αποσύνδεση / Αλλαγή )

Σύνδεση με %s